# SDR DXTA2019120603170

- Difficulty date: December 6, 2019
- Submitted: December 9, 2019
- Operation: Air carrier
- Aircraft: N634QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605558
- Aircraft time: 12,713 hours, 9,931 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit & Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING DEPARTURE WITH APU ON AND APU BLEED AIR ON ,  HAD A STRONG SMELL OF JET A  COMING THRU VENTS IN CABIN. AND COCKPIT.  WE SHUT THE APU AND  BLEED AIR OFF AND SMELLED REMAINED.  WE TURNED THE SOURCE TO OFF TO ISOLATE, THE SMELL OF JET A STOPPED AFTER SOURCE WENT TO OFF POSITION.   OPENED APU ENCLOSURE. INSPECTED APU COMPONENTS AND SURROUNDING DUCTING FOR SIGNS OF LEAKS WITH DEFECTS NOTED.PERFORMED APU RUNS FOLLOWED TURNING ON BLEED AIR SYSTEM. AT THE BEGINNING THERE WAS A HINT OF JET OR OIL SMELL . RAN THE APU FOR ABOUT 20 MINS AND COULD NOT REPLICATE THE SMELL SEEM TO HAVE DISSIPATE DURING THE RUN TIME. INSPECTED APU FUEL MANIFOLDS AND LINES FOR SIGNS OF LEAKS, NONE NOTED. PERFORMED HIGH POWER ENGINE RUNS, SELECT THE SOURCE TO NORMAL POSITION, DID NOT NOTICE ANY FOUL SMELLS, RAN LR & RH ENGINE INDIVIDUALLY WITH NO SMELL NOTICED. OPS CHECKED DEICE SYSTEMS COULD NOT DUPLICATE SMELLS.
